MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34328
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a stent placement within the distal left sfa an advance 18 lp low profile balloon catheter was in use when it was found to be leaking.The device was being inflated with a cook inflation device to a pressure of 8 atm when the user saw contrast within the vessel, which was in the patient for around 20 seconds before the contrast was noticed.The balloon was then deflated and removed.The device was then tested on the table and found that the proximal balloon area near the "shoulders" was leaking.Another balloon was used to complete the procedure.No portion of the device was left inside the patient.This did not require the patient to need any additional procedures or prolonged hospital stay.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Corrected information: the information in b5 and d11 was available and was inadvertently omitted from the initial report, submitted 05aug2020.Initial report: as reported, during a stent placement within the distal left sfa an advance 18 lp low profile balloon catheter was in use when it was found to be leaking.The device was being inflated with a cook inflation device to a pressure of 8 atm when the user saw contrast within the vessel, which was in the patient for around 20 seconds before the contrast was noticed.The balloon was then deflated and removed.The device was then tested on the table and found that the proximal balloon area near the "shoulders" was leaking.Another balloon was used to complete the procedure.No portion of the device was left inside the patient.This did not require the patient to need any additional procedures or prolonged hospital stay.The patient did not experience any adverse effects.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one balloon catheter was returned used with biomatter present.A kink was found at 99.1cm from the strain relief.An attempt to inflate the balloon was successful.No leak was detected.Additionally, a document-based investigation evaluation was performed.The dhr for the lot showed one relevant non-conformance; ¿failed test, leakage¿ however, all nonconforming product was scrapped, there¿s a 100% inspection for the reported nonconformance, and no additional complaints have been reported from the field for this lot.Due to this information, cook concluded that no nonconforming product from this lot exists in house or in the field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ the ifu goes on to note ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ based on the information provided and the examination of the returned product, cook has concluded the patient condition could possibly have contributed to this incident.The customer stated that the lesion was 50% occluded.This may have caused the leakage but cannot be confirmed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information was available and inadvertently omitted from the initial mdr: the lesion, located in the distal left superficial femoral artery (sfa) bypass graft anastomosis, was 50% occluded.Calcification and tortuosity were not noted.The leak was reportedly observed upon the first inflation.The procedure was successful, with an unknown stent placed in the sfa.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10367119
Report Number1820334-2020-01426
Device Sequence Number11574841
Product Code LIT
UDI-Device Identifier10827002343280
UDI-Public(01)10827002343280(17)221108(10)10138406
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Model NumberG34328
Device Catalogue NumberPTA4-18-150-5-2
Device Lot Number10138406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 5FR HIGH FLEX ANSEL SHEATH